Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 465, NWS Fort Worth, TX

June 22, 20114 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 22, 2011, 12:43 AM CDT for 4 counties in Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 12:43 AM CDT (05:43 UTC)
Expired
Jun 22, 2011, 2:00 AM CDT
In force
77 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Anderson County, TX, Freestone County, TX, Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:58 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2454 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:27 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 21, 11:27 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 PM CDT TUE JUN 21 2011

.AVIATION...
AFTER STORMS PUSH THROUGH THAT SHOULD BE ALL THE EXCITEMENT FOR
THE OVERNIGHT HOURS AND EXPECT VFR THROUGH PERIOD. TWO DAYS OF RAIN AND
LIGHT WINDS NEAR SUNRISE MAY PRODUCE SOME SHALLOW GROUND FOG...BUT
RIGHT NOW MODEL SOUNDINGS DO NOT SUPPORT IT. WILL BRIEF OVERNIGHT
SHIFT TO KEEP AND EYE ON VISIBILITIES. LOOKS LIKE BEST FOCUS FOR
WEDNESDAY AFTERNOON STORMS WILL BE DOWN WACO OR FARTHER SOUTH.  84

&&

.UPDATE...
THE NAM...RUC AND HRRR CONTINUE TO KEEP THUNDERSTORMS GOING
THROUGH THE NIGHT. HAVE MADE SOME MINOR ADJUSTMENTS TO THE POPS
AND OVERNIGHT LOWS. UPDATES HAVE BEEN SENT.

58

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT TUE JUN 21 2011/
IMPRESSIVE LATE JUNE UPPER LEVEL TROUGH CONTINUES TO PROVIDE
ACTIVE CONVECTIVE WEATHER FROM THE OHIO AND MISSISSIPPI VALLEYS
SOUTHWESTWARD INTO TEXAS AS IT TREKS EAST ACROSS THE CENTRAL U.S.
AT THE SURFACE A QUASI-STATIONARY FRONT STRETCHES FROM THE RED
RIVER SOUTH OF ARDMORE OK SOUTHWESTWARD ACROSS THE FAR
NORTHWESTERN COUNTIES...AND INTO WEST TEXAS NEAR BIG SPRING AND
MIDLAND. SOUTH OF THIS FEATURE A WEAK PRE-FRONTAL TROUGH APPEARS
TO BE LOCATED FROM MCKINNEY TO THE DALLAS-FORT WORTH AREA TO NEAR
COMANCHE. AND FINALLY THE REMNANTS OF AN OUTFLOW BOUNDARY RESTS
OVER THE SOUTHEASTERN COUNTIES FROM CARTHAGE IN SHV CWA TO
PALESTINE...BECOMING LESS DISCERNIBLE FURTHER WEST.

THE PRESENCE OF GOOD INSTABILITY...EFFECTIVE RECOVERY FOLLOWING
MORNING THUNDERSTORM ACTIVITY...AND MULTIPLE WEAK SURFACE
BOUNDARIES LOOKS TO BE ENOUGH TO ALLOW FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. UPPER LEVEL SUPPORT IS
WEAKER COMPARED TO LAST NIGHT SO DO NOT EXPECT QUITE THE COVERAGE
OR INTENSITY THIS EVENING. HOWEVER WITH FORECAST ML CAPES IN THE
2000-3000 J/KG RANGE AND HELICITY MORE THAN RESPECTABLE STILL
EXPECT A FEW STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. WITH THE ATMOSPHERE MOST UNSTABLE OVER THE SOUTHERN HALF OF
THE AREA THE BEST CHANCE FOR SEVERE STORMS SHOULD OCCUR SOUTH OF
INTERSTATE 20 LATE AFTERNOON THROUGH LATE THIS EVENING.

EXPECT SHOWERS AND STORMS TO DIMINISH LATE TONIGHT AND EARLY
TOMORROW MORNING ONCE AGAIN. MODELS THEN DIFFER SOME FOR TOMORROW
AFTERNOON. GFS SHIFTS THUNDERSTORMS FOCUS EVEN FURTHER SOUTH AND
EAST WHILE NAM HINTS STRONGLY AT DEVELOPMENT FURTHER N ALONG THE
FRONT. FOR NOW WILL SHOW 20-30 PERCENT POPS FOR TOMORROW AFTERNOON
AND EVENING AS IT LOOKS LIKE PLENTY OF MOISTURE AND INSTABILITY
WILL AGAIN BE IN PLACE...AND WEAK SHORTWAVE PASSES OVERHEAD AS
UPPER FLOW BECOMES MORE NORTHWESTERLY. SIMILAR SCENARIO IS PAINTED
BY MODEL GUIDANCE FOR THURSDAY WITH FOCUS MORE OVER NORTHEASTERN
COUNTIES...POPS ARE ALIGNED ACCORDINGLY. UPPER RIDGE BUILDS BACK
IN LATE FRIDAY THROUGH THE WEEKEND BRINGING AN END TO SIGNIFICANT
RAIN CHANCES IN THE EXTENDED FORECAST RANGE.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  96  77  98  76 /  40  20  20  20  10
WACO, TX              70  96  75  98  75 /  60  30  20  20   0
PARIS, TX             70  94  73  94  72 /  40  20  20  20  30
DENTON, TX            67  96  74  97  75 /  40  20  20  10  10
MCKINNEY, TX          70  94  74  97  73 /  40  20  20  20  10
DALLAS, TX            69  95  77  98  77 /  40  20  20  20  10
TERRELL, TX           72  94  74  98  74 /  50  20  20  20  10
CORSICANA, TX         71  93  75  99  74 /  50  30  20  20   5
TEMPLE, TX            70  96  73  97  73 /  60  40  30  20   0
MINERAL WELLS, TX     68  95  75  98  72 /  40  20  20  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Jun 21, 3:09 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT TUE JUN 21 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
309 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTH TEXAS
THROUGH TONIGHT WITH THE BEST CHANCES GENERALLY SOUTH OF
INTERSTATE 20. SOME STORMS WILL BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
WEDNESDAY WITH THE BEST CHANCES ACROSS THE SOUTHEAST HALF OF THE
REGION. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING DOWNBURST WINDS. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS PORTION OF NORTH TEXAS WEDNESDAY NIGHT THROUGH
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS MUCH OF NORTH TEXAS THROUGH
TONIGHT.

In the hours before

Local storm report, Jun 21, 10:25 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             2 S CORSICANA           32.07N  96.47W
06/21/2011  E1.00 INCH       NAVARRO            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED AT MILE MARKER 229 ON
            INTERSTATE 45
Local storm report, Jun 21, 10:37 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND DMG     NEWARK                  33.00N  97.48W
06/21/2011                   TARRANT            TX   PUBLIC

            TREES WERE DOWN IN NEWARK
Local storm report, Jun 21, 10:40 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     RHOME                   33.05N  97.48W
06/21/2011                   WISE               TX   PUBLIC

            SHINGLES BLOWN OFF ROOFS
Local storm report, Jun 21, 10:43 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND DMG     SAGINAW                 32.87N  97.37W
06/21/2011                   TARRANT            TX   PUBLIC

            TREE LIMBS REPORTED DOWN IN SAGINAW
Local storm report, Jun 21, 10:47 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             5 WNW RICHLAND          31.95N  96.51W
06/21/2011  E1.00 INCH       NAVARRO            TX   PUBLIC

            QUARTER SIZED HAIL
Local storm report, Jun 21, 11:12 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND GST     ARLINGTON               32.73N  97.12W
06/21/2011  M58 MPH          TARRANT            TX   ASOS

            KGKY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:27 PM CDTSevere Thunderstorm WarningFWDMills78 min
Jun 21, 7:57 PM CDTSevere Thunderstorm WarningFWDParker63 min
Jun 21, 8:11 PM CDTSpecial Weather StatementFWDVan Zandt34 min
Jun 21, 8:29 PM CDTSpecial Weather StatementFWDKaufman31 min
Jun 21, 8:45 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt60 min
Jun 21, 9:05 PM CDTSpecial Weather StatementFWDHamilton25 min
Jun 21, 9:15 PM CDTSpecial Weather StatementFWDWise30 min
Jun 21, 9:20 PM CDTSevere Thunderstorm WarningFWDHamilton55 min
Jun 21, 9:25 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise65 min
Jun 21, 9:33 PM CDTSpecial Weather StatementFWDNavarro27 min
Jun 21, 9:43 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell62 min
Jun 21, 9:59 PM CDTSpecial Weather StatementFWDNavarro61 min
Jun 21, 10:16 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Tarrant59 min
Jun 21, 10:23 PM CDTSevere Thunderstorm WarningFWDNavarro67 min
Jun 21, 10:29 PM CDTSevere Thunderstorm WarningFWDBell, Bosque, Coryell, Hill, McLennan76 min
Jun 21, 11:05 PM CDTFlash Flood WarningFWDHenderson, Navarro4 hr
Jun 21, 11:17 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Hunt, Kaufman, Rockwall58 min
Jun 21, 11:45 PM CDTAreal Flood AdvisoryFWDDallas90 min
Jun 21, 11:45 PM CDTRiver Flood WarningFWDDallas5 hr
Jun 21, 11:45 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro60 min
Jun 21, 11:47 PM CDTTornado WarningFWDFreestone, Limestone, Navarro43 min
Jun 22, 12:07 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Kaufman, Rains, Van Zandt68 min
Jun 22, 12:55 AM CDTSpecial Weather StatementFWDCollin, Dallas, Denton65 min
Jun 22, 2:25 AM CDTSpecial Weather StatementFWDRobertson35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.